Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Why are itchy bite marks appearing on my legs after my return from a vacation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
I just got home from my vacation to Florida. Today is the 2nd day we have been home. I didn't notice these before, but bug bites are appearing everywhere. At least about 25 bites are on my legs, and they itch like crazy. I didn't notice so many when we got on the plane, but it seems like more are popping up. We were thinking bed bugs, but my husband and my 3 children don't have them. I doubt it was bed bugs because we were staying with family in Florida. If I didn't know better, I would think it was fleas! We did spend a lot of time on the beach, and we did see some small black flies that may have bitten.
Posted Sun, 29 Apr 2012 in Skin Hair and Nails
Answered by Dr. Vidya Muralidhar 2 hours later
Hi Vickighiz,

Thanks for the query.

A history of recent travel is very commonly associated with an insect bite.

The response after a bite is variable, and could manifest in many ways.Most bites result in redness, itching and pain.If the area is constantly scratched upon , it could pave way to a secondary infection.

Sometimes, one may experience a severe allergic reaction called anaphylaxis, manifesting with wheeze, difficulty in breathing , multiple rashes, red eyes,unconsciousness,etc

It would be wise to see a doctor immediately and get it examined.You may take an over the counter antihistaminic like BENADRYL,for the itching to subside .The doctor will also prescribe you lotions like calamine for a soothing effect on skin.Steroids may be needed systemically as well as for topical applications.You may restrict use of cosmetics till the condition subsides.

Hope this answers your query.I am available for follows ups as well.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor